Electron. J. Diff. Eqns., Vol. 2009(2009), No. 52, pp. 1-48.

Diophantine conditions in global well-posedness for coupled KdV-type systems

Tadahiro Oh

We consider the global well-posedness problem of a one-parameter family of coupled KdV-type systems both in the periodic and non-periodic setting. When the coupling parameter $\alpha = 1$, we prove the global well-posedness in $H^s(\mathbb{R}) $ for $s > 3/4$ and $H^s(\mathbb{T}) $ for $s \geq -1/2$ via the I-method developed by Colliander-Keel-Staffilani-Takaoka-Tao [5]. When $\alpha \ne 1$, as in the local theory [14], certain resonances occur, closely depending on the value of $\alpha$. We use the Diophantine conditions to characterize the resonances. Then, via the second iteration of the I-method, we establish a global well-posedness result in $H^s(\mathbb{T}) $, $s \geq \widetilde{s}$, where $\widetilde{s}= \widetilde{s}(\alpha) \in (5/7, 1]$ is determined by the Diophantine characterization of certain constants derived from the coupling parameter $\alpha$. We also show that the third iteration of the I-method fails in this case.

Submitted August 2, 2008. Published April 14, 2009.
Math Subject Classifications: 35Q53.
Key Words: KdV; global well-posedness; I-method; Diophantine condition.

Show me the PDF file (621 KB), TEX file, and other files for this article.

Tadahiro Oh
Department of Mathematics, University of Toronto
40 St. George St, Rm 6290
Toronto, ON M5S 2E4, Canada
email: oh@math.toronto.edu

Return to the EJDE web page